Couldn't find what you looking for?

TRY OUR SEARCH!


Hi all. My doc has recently prescribed me lamactil but I’ve heard so many ugly things about it that I’m considering to tell him to replace it with other, less dangerous med. Is it true that lamactil is so dangerous and that it has severe side effects?? Thanks for info!!!

Loading...


HI. I was put on lamactil 10 months ago and taken off it after only 6 weeks due to the terrible side effects I experienced. Lamictal side effects are serious and life-threatening conditions. It is even not permitted for patients 16 years and younger. Lamictal side effects are so serious that the FDA had the boxed warning added to include reports of severe, potentially life-threatening rash, including Stevens-Johnson syndrome and toxic epidermal necrolysis!!!

Reply

Loading...

I recently started taking lamactil for bipolar and have started noticing some odd side effects. I cannot be touched by anybody without feeling closed in and have absolutely no sex drive. Has anyone else experienced this???
Reply

Loading...

I'm having the same problems. I've been on it for about 2 months now. I'm curently taking 50mg (25mg AM, 25mg PM)of Lamactil along with Adderall, Concerta, and Remeron.
Reply

Loading...

I've been on it for 5 weeks now. 25m the first two weeks, 50 the next two, and now 75 for one and a half. I'll go to 100 in two days. If you go up slowly, you should never have to worry about rash. I've had no side effects yet. I am only taking Lamictil because I told my pdoc that I wanted to see what it would do by itself. It reacts to other drugs so perhaps some of what you are feeling is from that interaction.
Reply

Loading...

Just to give my input on Lamactil, I was started on this medication 2 years ago. Like some of the rest of you, I started with a low dosage and gradually increased. I have been on 200mg a day for over 1-1/2 years. I take 100mg in the morning and 100mg in the evening. I have never experienced any problems whatsoever with this medication...no rash..nothing. To be honest, I have had such tremendous success, that I wouldn't go a single day without taking it. Good luck to you all. I hope that this gave encouragement to someone
Reply

Loading...

I agree with the other postings ^ I have had some of the side-effects like blurred vision, red eyes, clumsiness, and just about no sex drive. However, unlike the others who stated they didn;t want to be touched, I differ ~ I don't mind if people touch me, in fact ~ I am now much more intimately & affectionately inclined, but as far as getting to the "nasty" ~ that urge is just about fizzled. Moreover, I have gained a greater since of self-worth and personal prioritizing too! lamactil has helped me to put "ME" and my health & well-being needs first. It is easier for me to say "NO" to those who selfishly want something of me with out extending themselves reciprocally. Overall, I'll deal with the various side-effects of it because the fluctuating symptoms of depression and my bi-polar/manic episodes have dimished significantly. I started on a low dosage, gradually transitioned to a medium dose, and my pychiatrist is increasing that to a greater dose soon. It has been about three months since I started, and I am doing much better than when I was on celexa. Good Luck to ALL! Peace! 8-|
Reply

Loading...

hey everyone. im sixteen and ive been on lamictal for about a year now. i started with the two-week increase and worked my way up to 175mg. i have had no side effects what so ever and i actually am happy with this medication! my bi-polar is pretty closer to normal now and i think its help me better then ever! and i honestly have had no change in my "sex drive." that really stinks that some of you have had problems but maybe thers more hten just a physical change. your mind has a lot to do with it. everyday i have more and more self esteem and that makes my world brighter. im not sure why some of you have had side effects, maybe because your dosage was to high and you took it too soon. most reasons why that ive heard of was because their body just couldnt adjust that quick. you should ask your doctor, if you havent all ready. and not everybodys body is the same. maybe some can tolerate lamictal and others cant, but it doesnt hurt to try and find the right one. id rather find the right one then deal with the rashes and what not all the time. i dont know if any of this is helpful but i hope it is. thanks for your time and i hope everything works out! -me
Reply

Loading...

I just got put on lamactil. My psychiatrist told me that it was the best medication for bo-polar becasue it has the least side effects. She told informed me of the possibility of a rash, but increased my dose slowly. The only side effect I've noticed is that I've been more tiered the last couple days since increasing my dose. However, I'm not certain that that's do to the medication or other factors. When it was first prescribed my psychiatrist specifically told me that making you feel sluggish is not 1 of the side effects. Has anyone experienced slugghishness as a side effect?
Reply

Loading...

My psychiatrist recenlty prescribed lamactil. She told me that it was the best option to treat bi-polar because there are few side effects. She told me about the possibility of a rash, but increased my dose slowly and I haven't expereiced that or other side effects mentioned in the above posts. One thing I have noticed is that I've been a lot more tiered in the last couple of days since increasing my dose. I'm not sure if this is an effect of the medicine or attributable to other factors. My psychiatrist specifically told me that sluggishness is not a common side effect. Has anyone else experienced feeling tiered while on lamactil?

Thanks
Reply

Loading...

HI. I WAS RECENTALLY PUT ON THIS DRUG FOR SERIUOS PANIC ATTACKS WITH BOUTS OF DEPRESSION. IM NOT SURE IF THE DEPRESSON WAS RELATED TO TOO MUCH XANAX TAKING! I AM OFF OF THE XANAX- WHAT A HORRIBLE DRUG. THE DR. PUT ME ON A LOW DOSE OF LAMACTIL AND KLONOPIN TO PREVENT ANY XANAX W/D SX. I FOUND MYSELF "ITCHY" FROM THE LAMACTIL. HAS ANYONE ELSE EXPERIENCED THIS. I AM FEELING GOOD ONLY 6 DAYS INTO IT, AND DONT REALLY WANT TO HAVE TO CHANGE TO SOMETHING ELSE. BUT IF ITS GOING TOWARDS A SERIOUS SIDE EFFECT; RASH- I WILL. ANY INSITE????? THANKS.
Reply

Loading...

I have been on Lamictal since November 2004 and it seems to be working a treat for me, thankfully. I feel like a "normal-ish" person now - no severe moods, normal emotions. I don't suffer from any noticeable side effects other than ocasional tiredness where I can't get much done in a day and feel really lathargic but that could be down to a whole load of other factors eg I have 3 small children for starters! My sex drive is absolutely fine and I love being touched. In fact, I have been reading recently about the importance of being touched as a way of increasing natural opiods in your system which enhance your sense of well-being. That being the case, perhaps if you allow yourself to be touched, you might benefit from it even if you don't want to be touched. When I was severly depressed I didn't want to be touched but since stabilising I am back to normal on that score.

Good luck to you all in getting the meds right - its a pain in the backside in't it?
Thanks

Reply

Loading...

I started the drug and within 2 weeks had severe stomach and back pain along with a rash covering my mid section. I was only taking 25mg. My doctor told me to stop. The next few days after stopping I was so sick. Dizzy, headaches, eyes hurt then skin started peeling between my fingers and sores appeared on my upper lip and inside my mouth. I was pure hell. I will never take another medication for bi-polar again and just ride the wave. I rather have a few up and down moments than ever have to go through what lamictal did to me. It was horrible!!!!
Reply

Loading...

hi i was also on lamactil for almost a yr. and i also experienced some bad side effects. i gained a whole lot of weight. i found out that doctors give it to anerexics to help the put on weight. i was very irritable and experienced insomnia
Reply

Loading...

I've had excellent results with Lamictal for my bi-polar. The only side effect I notice is a strange dissy feeling when I forget to take it and that feeling reminds me to take it when I've forgotten. This happens with a lot meds taken on a daily basis. Besides the rash in some people, none of which I've had, The side effects listed and researched by me are a lot less severve than most psy drugs. I only take 200mg which I was told was the lowest effective dose , my psy doc researched Lamictal for her PHD and worked on studies about the effects of lamictal for psy use, so I trust her knowledge of the drug. That is the only drug I take so maybe your reaction is really from a combination of psy drugs or maybe just your chemistry. Everyones chemistry is different, thats why it's so hard to find the right psy drug for your condition. I had tried anti depressants(5), at different times, but within a day they made me very angry and well butrin made me manic, which I had never felt before, and contributed to my mild form of bipolar. I hope you find the drugs and therapy that you need to stabilize your life. Cognitive therapy works for me and I believe that the combination of the two is the best. good luck :-D
Peace through Love
Reply

Loading...